Volume 18, issue 3 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 26
Issue 2, 477–936
Issue 1, 1–476

Volume 25, 7 issues

Volume 24, 7 issues

Volume 23, 7 issues

Volume 22, 7 issues

Volume 21, 6 issues

Volume 20, 6 issues

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Subscriptions
 
Submission Guidelines
Submission Page
Policies for Authors
Ethics Statement
 
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Author Index
To Appear
 
Other MSP Journals
Topological rigidity and $H_1$–negative involutions on tori

Frank Connolly, James F Davis and Qayum Khan

Geometry & Topology 18 (2014) 1719–1768
Bibliography
1 M T Anderson, Geometrization of 3–manifolds via the Ricci flow, Notices Amer. Math. Soc. 51 (2004) 184 MR2026939
2 M Banagl, A A Ranicki, Generalized Arf invariants in algebraic L–theory, Adv. Math. 199 (2006) 542 MR2189218
3 A C Bartels, On the domain of the assembly map in algebraic K–theory, Algebr. Geom. Topol. 3 (2003) 1037 MR2012963
4 A C Bartels, W Lück, On crossed product rings with twisted involutions, their module categories and L–theory, from: "Cohomology of groups and algebraic K–theory" (editors L Ji, K Liu, S T Yau), Adv. Lect. Math. (ALM), Int. Press (2010) 1 MR2655174
5 A C Bartels, W Lück, The Borel conjecture for hyperbolic and CAT(0)–groups, Ann. of Math. (2) 175 (2012) 631 MR2993750
6 H Bass, Algebraic K–theory, W. A. Benjamin (1968) MR0249491
7 A Borel, Seminar on transformation groups, 46, Princeton Univ. Press (1960) MR0116341
8 G E Bredon, Sheaf theory, 170, Springer (1997) MR1481706
9 W Browder, Structures on M × R, Proc. Cambridge Philos. Soc. 61 (1965) 337 MR0175136
10 S E Cappell, Splitting obstructions for Hermitian forms and manifolds with Z2 π1, Bull. Amer. Math. Soc. 79 (1973) 909 MR0339225
11 S E Cappell, Manifolds with fundamental group a generalized free product, I, Bull. Amer. Math. Soc. 80 (1974) 1193 MR0356091
12 S E Cappell, Unitary nilpotent groups and Hermitian K–theory, I, Bull. Amer. Math. Soc. 80 (1974) 1117 MR0358815
13 S E Cappell, A splitting theorem for manifolds, Invent. Math. 33 (1976) 69 MR0438359
14 S E Cappell, S Weinberger, M Yan, Functoriality of isovariant homotopy classification, arXiv:0909.5005
15 F Connolly, J F Davis, The surgery obstruction groups of the infinite dihedral group, Geom. Topol. 8 (2004) 1043 MR2087078
16 F Connolly, J F Davis, Q Khan, Topological rigidity of actions on contractible manifolds with discrete singular set, arXiv:1402.0280
17 F Connolly, B Fehrman, M Hartglass, On the dimension of the virtually cyclic classifying space of a crystallographic group, arXiv:math/0610387
18 F Connolly, T Koźniewski, Rigidity and crystallographic groups, I, Invent. Math. 99 (1990) 25 MR1029389
19 F Connolly, T Koźniewski, Examples of lack of rigidity in crystallographic groups, from: "Algebraic topology Poznań 1989" (editors S Jackowski, B Oliver, K Pawałowski), Lecture Notes in Math. 1474, Springer, Berlin (1991) 139 MR1133897
20 F Connolly, T Koźniewski, Nil groups in K–theory and surgery theory, Forum Math. 7 (1995) 45 MR1307955
21 F Connolly, A A Ranicki, On the calculation of UNil, Adv. Math. 195 (2005) 205 MR2145796
22 A Constantin, B Kolev, The theorem of Kerékjártó on periodic homeomorphisms of the disc and the sphere, Enseign. Math. 40 (1994) 193 MR1309126
23 J F Davis, W Lück, Spaces over a category and assembly maps in isomorphism conjectures in K– and L–theory, K–Theory 15 (1998) 201 MR1659969
24 J F Davis, F Quinn, H Reich, Algebraic K–theory over the infinite dihedral group : A controlled topology approach, J. Topol. 4 (2011) 505 MR2832565
25 F T Farrell, The exponent of UNil, Topology 18 (1979) 305 MR551012
26 F T Farrell, L E Jones, Isomorphism conjectures in algebraic K–theory, J. Amer. Math. Soc. 6 (1993) 249 MR1179537
27 M H Freedman, F Quinn, Topology of 4–manifolds, 39, Princeton Univ. Press (1990) MR1201584
28 I Hambleton, E K Pedersen, Identifying assembly maps in K– and L–theory, Math. Ann. 328 (2004) 27 MR2030369
29 W c Hsiang, C T C Wall, On homotopy tori, II, Bull. London Math. Soc. 1 (1969) 341 MR0258044
30 B J Jiang, Lectures on Nielsen fixed point theory, 14, Amer. Math. Soc. (1983) MR685755
31 Q Khan, Rigidity of pseudofree group actions on contractible manifolds, RIMS Kôkyûroku Bessatsu (2013) 45 arXiv:1203.4650
32 K Kuratowski, Topology, Vol. II, Academic Press (1968) MR0259835
33 W Lück, M Weiermann, On the classifying space of the family of virtually cyclic subgroups, Pure Appl. Math. Q. 8 (2012) 497 MR2900176
34 W H Meeks III, P Scott, Finite group actions on 3–manifolds, Invent. Math. 86 (1986) 287 MR856847
35 J Milnor, Introduction to algebraic K–theory, 72, Princeton Univ. Press (1971) MR0349811
36 E E Moise, Affine structures in 3–manifolds, VIII : Invariance of the knot-types ; local tame imbedding, Ann. of Math. (2) 59 (1954) 159 MR0061822
37 G Moussong, S Prassidis, Equivariant rigidity theorems, New York J. Math. 10 (2004) 151 MR2114783
38 S Prassidis, B Spieler, Rigidity of Coxeter groups, Trans. Amer. Math. Soc. 352 (2000) 2619 MR1695035
39 F Quinn, Applications of topology with control, from: "Proceedings of the International Congress of Mathematicians, Vol. 1, 2" (editor A M Gleason), Amer. Math. Soc. (1987) 598 MR934261
40 F Quinn, Homotopically stratified sets, J. Amer. Math. Soc. 1 (1988) 441 MR928266
41 A A Ranicki, The total surgery obstruction, from: "Algebraic topology, Aarhus 1978" (editors J L Dupont, I H Madsen), Lecture Notes in Math. 763, Springer, Berlin (1979) 275 MR561227
42 A A Ranicki, Exact sequences in the algebraic theory of surgery, 26, Princeton Univ. Press (1981) MR620795
43 A A Ranicki, Algebraic L–theory and topological manifolds, 102, Cambridge Univ. Press (1992) MR1211640
44 E Rosas, Rigidity theorems for right angled reflection groups, Trans. Amer. Math. Soc. 308 (1988) 837 MR951630
45 J H Rubinstein, Heegaard splittings and a theorem of Livesay, Proc. Amer. Math. Soc. 60 (1976) 317 MR0420625
46 J L Shaneson, Wall’s surgery obstruction groups for G × Z, Ann. of Math. 90 (1969) 296 MR0246310
47 L C Siebenmann, The obstruction to finding a boundary for an open manifold of dimension greater than five, PhD thesis, Princeton University (1965)
48 S Smale, Generalized Poincaré’s conjecture in dimensions greater than four, Ann. of Math. 74 (1961) 391 MR0137124
49 E H Spanier, Algebraic topology, Springer (1981) MR666554
50 L R Taylor, Surgery groups and inner automorphisms, from: "Algebraic K–theory, III : Hermitian K–theory and geometric applications", Springer, Berlin (1973) 471 MR0405460
51 F Waldhausen, Whitehead groups of generalized free products, from: "Algebraic K–theory, II : “Classical” algebraic K-theory and connections with arithmetic", Springer, Berlin (1973) 155 MR0370576
52 C T C Wall, Finiteness conditions for CW–complexes, Ann. of Math. (2) 81 (1965) 56 MR0171284
53 C T C Wall, Surgery on compact manifolds, 69, Amer. Math. Soc. (1999) MR1687388
54 S Weinberger, The topological classification of stratified spaces, , Univ. of Chicago Press (1994) MR1308714
55 M Weiss, B Williams, Assembly, from: "Novikov conjectures, index theorems and rigidity, Vol. 2" (editors S C Ferry, A A Ranicki, J Rosenberg), London Math. Soc. Lecture Note Ser. 227, Cambridge Univ. Press (1995) 332 MR1388318
56 J H C Whitehead, Manifolds with transverse fields in euclidean space, Ann. of Math. 73 (1961) 154 MR0124917